Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

unlovely2011

Veteran Member
  • Total Reviews

    3
  • Content Count

    200
  • Joined

  • Last visited

Everything posted by unlovely2011

  1. i usually see dramatic results by putting neosporin and a band-aid for the night for several nights in the row. i do it for cysts with or without a head, popped pimples, and that raw irritated skin i've got from picking.
  2. it's hard to say. you don't look pinkish in that picture, so i guess you could say you're a cool fair tone. it's really best to go to one of those high end makeup stores like MAC or sephora and they can help you figure out your shade. then you can buy makeup from them or just go somewhere else with that knowledge. if you don't want to bother with human beings (who does?) you can always order samples from an online store. i've heard good things about faerie organic minerals and hello minerals. i
  3. it's possible if you have some medicine left on your fingers and rubbed your eyes or put your contacts in/took them out or something like that you didn't notice. try washing your hands thoroughly after applying the differin.
  4. your clearly some variation of fair skinned. if i were u, i'd start with the lightest shade available and go from there. and you can always mix shades if you find you're in between. i like mineral makeup myself but if you need to get your dryness under control if you want any makeup to go on nicely. i recently started using neutrogena moisturizer for sensitive skin (no spf). dry skin isn't healthy!
  5. bp/clinda in the AM and tret in the PM sounds about right. it's important not to use the tretinoin before going in the sun, that's why you have to use it at night only. if your skin starts getting too irritated, i'd cut the BP out and just use the clinda in the AM and tret in the PM. it's also going to be important to moisturize and keep out of the sun/use sunscreen.
  6. flakes are normal but they can be kept to a minimum and you can avoid irritation by not using other harsh chemicals while your skin gets used to the stuff, moisturizing( i've had best results with a sunscreen-free glycerin based neutrogena moisturizer, as i get my necessary sun protection from my makeup), and if that's not enough even reduce your application to every few days. good luck. as for not picking, i found avoiding mirrors in general to be helpful. when you do need to examine your refl
  7. you can't let this control your life. it's hard but keep in mind it's only temporary. and i don't think girls mind if a guy has acne as much as guys mind if a girl has acne, so you have that going for you. at least we girls have makeup... but if you're that desperate, there are mineral makeups that can help give you an airbrushed look. if you learn to do it right, people won't know you're wearing it, and it can give you the confidence you need to sit through classes and participate in group work
  8. it sounds like your experimenting with a lot of things. you should really just let the tretinoin do it's thing. if it's irritating using it every night, just use it less often. adding in different products to soothe your skin or whatever is overload. your skin needs to be product and makeup free every once in a while.
  9. idk what triacneal is, is that over the counter or prescription? anyway, it's unwise to not follow the directions on the package. atralin, the prescription retinoid i've been using, specifically says to use a pea-size amount on my entire face. using more than that can cause major irritation. it is tempting to use more because it doesn't feel like anything, i know what you mean. but if it's a prescription-only medication, it's generally safe to assume it's a potent chemical and you shouldn't mess
  10. (can't think of what you mean by BE?) anyway, i just try to remind myself that dry skin incurs damage and thus ages faster. oily skin means you're fending off wrinkles at least!
  11. before i started my tretinoin regimen i gave proactiv a shot (bad idea) and it dried the hell out of my face. i looked like i was 40. it hurt to smile. and the flakes were unstoppable. i happened to have something called bio-oil laying around which i had used for scars in the past. i started covering my face with it at night and bought a gentler cleanser than proactiv and my skin was back to 'normal' within a week. i use quotations because it alleviated my extreme dryness but did nothing for my
  12. neosporin and bandaids at night. i've never had this happen, but neosporin is my go-to for all raw skin, infected zit, and extreme irritation woes. this should bring down redness and keep any potential infection to a minimum, and possibly lessen any pain. in case you're wondering about the bandaid, it will not likely rip your skin off all over again when you take it off. bandaids are specially designed to not damage skin when removed. you really should educate yourself on what to avoid on a drug
  13. yup! not on my nose but around my nose on my cheeks and on my chin right under my lower lip is always shiny. but our skin will change throughout our life anyway based on hormones and weather and stuff. since your skin produces oil as a response to perceived dryness, keeping your skin moisturized is key. it sounds stupid but moisturizing adequately should keep it from getting out of hand. other than that, just blot your face often and pray for dry weather. lol. it kinda bugs me but my mineral mak
  14. that does sound like an allergy. but you should see about another antibiotic, perhaps a topical? it's pretty helpful for starting a retinoid regimen. as for a cleanser, i've been loving my neutrogena extra-gentle cleanser. it claims to add back moisture with every wash. this is probably an exaggeration, but i find it very pleasant. also, a good moisturizer is essential. i was using a neutrogena moisturizer with spf 35, but the chemicals were giving me a painful tingle. switched to a glycerin-bas
  15. what kind of pills did you take? an antibiotic?
  16. ok well maybe mino is stronger than doxy or something. i'm sure your derm knew what he/she was doing.
  17. 100 mg twice a day? i had a 100 mg doxy pill in the morning and a 100 mg doxy pill at night when i used it. and it's good that your feeling better about it!
  18. keep taking the antibiotics! what kind did you get? sorry if you mentioned it already and i missed it. you should be able to notice the difference already... your breakouts should be smaller, less painful, and resolve more quickly. the reason you should not have a problem after using antibiotics for a month in conjunction with the tretinoin is that by the end of the antibiotic regimen, your skin should be thinning out which means the pores don't clog as easily and your body will be able to fight
  19. hey gems, i hope you don't mind, i just wanted to post a couple more pictures here of my skin without makeup as of today. (18 weeks) my skin is by no means perfect, but hopefully it makes you feel better about the choice to use retinoids. first one shows my left side, which broke out HORRIBLY in the first few weeks. i haven't had a pimple on that side in weeks, and the scars are almost totally gone. second one shows my right side, which always had less acne, until a month or so ago. i still h
  20. sounds about right. just don't get sucked into picking again and you should be just about out of the woods.
  21. you're still in the tough part! not even 12 weeks yet and not having antibiotics is probably making it worse than it needs to be... but it's gonna turn around! i'm only at 18 weeks and it's much better. that's only a 6 week difference between our regimens! everything is temporary.
  22. I've tried bp already, well, as i explain in the first post, a bad bp regimen didnt work, i started with Dan's regimen when started paleo diet and cut off whey protein, so i dont know which one worked. Im with oral antibiotics because they can keep me clear until i reach 20's, where my sebaceous glands are not gonna overproduce sebum. I think bp cant be used for a loong time since is a medium-strong chemical, the fact it makes red marks go away slower upsets me up a little bit. Thats why i prefe
  23. retinoids man. love them to death, though to be honest i don't know how they affect darker skin. Atralin brought all my acne out over a period of a few months. then i was left with a bunch of marks which are almost faded by now. 3 years is really a long time. maybe you've exposed that scarred area to the sun a lot which has made it permanently darker? go to the dermatologist and ask their opinion, see if a retinoid will help you. (though if you're clear, atralin is probably not the best choice.
×